Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 301, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 7:26 AM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 7:26 AM CDT (12:26 UTC)
- Expired
- Jul 5, 2007, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 86 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 051229
FFWEWX
TXC123-177-285-051630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 1130 AM CDT
* AT 724 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM 8 MILES SOUTHEAST OF GONZALES...MOVING NORTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALMETO...SUBLIME AND WAELDER
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN SLOWLY ACROSS
THE SAME AREAS OF DEWITT...GONZALES...AND LAVACA COUNTIES.
RADAR ESTIMATES OF 1 TO 2 INCHES OVER PARTS OF THE WARNED AREA
SUGGEST THAT UP TO 4 INCHES OF RAIN WILL BE POSSIBLE BY 9 AM.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9757 2900 9775
2912 9762 2936 9785 2965 9764 2964 9760
2978 9733 2963 9714 2963 9686 2936 9658
$$3 follow-up statements
000
WGUS74 KEWX 051409
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT THU JUL 5 2007
TXC123-177-285-051630-
GONZALES TX-LAVACA TX-DEWITT TX-
904 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
DEWITT...LAVACA AND GONZALES COUNTIES...
AT 854 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS INCREASING ACROSS GONZALES, DEWITT AND LAVACA
COUNTIES. THE RAINS OVER GONZALES COUNTY WERE NEARLY
STATIONARY...WHILE THE RAINS OVER LAVACA AND DEWITT COUNTIES WERE
MOVING NORTH AT 8 MPH. DOPPLER RADAR RAINFALL ESTIMATES ARE
APPROACHING 2 INCHES NA HOUR. AT THIS RATE AN ADDITIONAL 2 TO 4
INCHES OF RAIN COULD FALL OVER THE WARNED COUNTIES BY 11:30 AM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLETTSVILLE...SPEAKS AND SUBLIME
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9757 2900 9775
2912 9762 2936 9785 2965 9764 2964 9760
2978 9733 2963 9714 2963 9686 2936 9658
$$000
WGUS74 KEWX 051537
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CDT THU JUL 5 2007
TXC123-177-285-051630-
GONZALES TX-LAVACA TX-DEWITT TX-
1032 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
DEWITT...LAVACA AND GONZALES COUNTIES...
AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 INCHES AN HOUR BETWEEN
THOMASTON AND CUERO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASTON...
SUBLIME...SPEAKS...HALLETTSVILLE AND EZZELL
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9757 2900 9775
2912 9762 2936 9785 2965 9764 2964 9760
2978 9733 2963 9714 2963 9686 2936 9658
$$000
WGUS74 KEWX 051624
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 AM CDT THU JUL 5 2007
TXC123-177-285-051633-
GONZALES TX-LAVACA TX-DEWITT TX-
1123 AM CDT THU JUL 5 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT GONZALES
COUNTIES...
...THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 315 PM FOR DEWITT
AND LAVACA COUNTIES...
LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
2887 9730 2893 9742 2882 9757 2900 9775
2912 9762 2936 9785 2965 9764 2964 9760
2978 9733 2963 9714 2963 9686 2936 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:46 AM CDT, 40 minutes earlier.
Area forecast discussion, Jul 5, 6:46 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 AM CDT THU JUL 5 2007 .AVIATION... UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS. THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS. && .PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/ DISCUSSION... WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET. A DRIER MID LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO MORE SEASONAL TEMPERATURES AND POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 84 71 88 72 91 / 70 50 70 40 30 AUSTIN BERGSTROM INTL AIRPORT 84 70 88 70 90 / 70 50 70 40 30 DEL RIO INTL AIRPORT 92 73 92 73 91 / 30 50 40 40 30 SAN ANTONIO INTL AIRPORT 84 72 89 73 89 / 60 50 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 AM CDT THU JUL 5 2007 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 524 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS EXPECTED BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:15 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 3 hr |
| Jul 5, 9:24 AM CDT | River Flood Warning | EWX | Karnes | 12 hr |
| Jul 5, 11:12 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.